MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM TI CANN TIBIAL NAIL-EX W/PROX BEND 390MM-STERILE; NAIL, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM TI CANN TIBIAL NAIL-EX W/PROX BEND 390MM-STERILE; NAIL, FIXATION, BONE
Model Number 04.034.558S
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: patient information is not available for reporting.Date of event is unknown.Due to the intra-operative events, the device was not successfully implanted.An alternate device was used to complete procedural step.As such, implant/explant dates are not applicable.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, patient underwent an unknown surgery.During the procedure, the cannulated connecting screw for standard insertion handle got jammed in the tibial nail.The connecting screw was unable to loosen from the tibial nail, requiring a new tibial nail and connecting screw.It was unclear if the connecting screw had stripped.After the surgery was over, the connecting bolt was successfully disconnected from the nail after several attempts.No patient consequence was reported.It was unknown if there was a surgical delay.Patient outcome was not unknown.This report is for one (1) 11mm ti cann tibial nail-ex w/prox bend 390mm-sterile.(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr) review: item: 04.034.558s; lot: 7678573; mfg qty: 6; mfg date: 27 may 2014; mfg location: monument; scn: 10224; exp date: 30 apr 2023.Product was inspected and passed per inspection sheets.There were no nonconformances (ncs) or reworks generated during the manufacturing of this lot.No nonconformance records (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Customer quality investigation: the following investigations were performed: device interaction functional & damage: visual appearance not as expected: device condition: visual inspection performed at customer quality (cq) on the given device observed deformed surfaces on the screw holes of the nail.No new issues were observed on other portions of the device except for minor scratches at different portions which will not affect product functionality.Furthermore, functional inspection performed on the device with the connecting screw received, showed no issues in threading the connecting screw to the nail.However, the insertion handle that is used along with the nail in insertion process was not returned.The given complaint condition does not agree with the given complaint condition and therefore the given condition was not able to be confirmed.However, with the worn conditions identified the overall complaint condition was confirmed.Dimensional analysis and document/specification review: relevant drawings for the returned instrument were reviewed (both from the time of manufacture and present revision) and no design issues were identified.Dimensional inspection was not performed as the observed deformed condition is due to post manufacture damage.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.No ncrs were generated during production.Therefore, no design and manufacture issues were identified that would contribute to complaint condition.Conclusion: a definitive root cause for the given device condition could not be determined from the provided information.Furthermore, any possible construct assembly and disassembly issues that could have occurred were not able to be confirmed as the insertion handle was not returned.However, it is likely that any unintended forces during usage or when attempting to remove the stuck connecting screw would have contributed to the observed worn condition.Also, it is likely that any unintended off-axis screwing might have contributed to given complaint condition.The overall complaint condition is confirmed; however, no product design issues or manufacturing discrepancies were identified during this investigation based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM TI CANN TIBIAL NAIL-EX W/PROX BEND 390MM-STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7710570
Report Number2939274-2018-53019
Device Sequence Number2643859
Product Code JDS
UDI-Device Identifier10886982095404
UDI-Public(01)10886982095404
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number04.034.558S
Device Catalogue Number04.034.558S
Device Lot Number7678573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2018
Initial Date Received by Manufacturer 06/30/2018
Supplement Date Received by Manufacturer07/25/2018
08/27/2018
Initial Report FDA Received Date07/23/2018
Supplement Report FDA Received Date08/20/2018
08/28/2018
Patient Sequence Number1